Alert archive / Wisconsin / Gale Warnings in 2022
Gale Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Feb 15, 2022, 3:39 AM CST. It took effect at Feb 15, 2022, 6:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2022, 3:39 AM CST (09:39 UTC)
- In effect from
- Feb 15, 2022, 6:00 PM CST
- Expired
- Feb 16, 2022, 2:58 AM CST
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
564 WHUS73 KGRB 150939 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 339 AM CST Tue Feb 15 2022 LMZ541>543-151745- /O.NEW.KGRB.SC.Y.0016.220215T1900Z-220216T0000Z/ /O.UPG.KGRB.GL.A.0004.220216T0000Z-220216T1200Z/ /O.NEW.KGRB.GL.W.0007.220216T0000Z-220216T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 339 AM CST Tue Feb 15 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 35 kt and waves 7 to 12 ft expected. For the Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Gale Warning, from 6 PM this evening to 6 AM CST Wednesday. For the Small Craft Advisory, from 1 PM this afternoon to 6 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
245 WHUS73 KGRB 151625 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1025 AM CST Tue Feb 15 2022 LMZ541>543-160030- /O.CON.KGRB.SC.Y.0016.220215T1900Z-220216T0000Z/ /O.CON.KGRB.GL.W.0007.220216T0000Z-220216T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1025 AM CST Tue Feb 15 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...For the Gale Warning, southeast to south winds 20 to 30 kt with gusts up to 35 kt and waves 6 to 11 ft expected. For the Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Gale Warning, from 6 PM this evening to 6 AM CST Wednesday. For the Small Craft Advisory, from 1 PM this afternoon to 6 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Bersch
257 WHUS73 KGRB 152040 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 240 PM CST Tue Feb 15 2022 LMZ541>543-160445- /O.CON.KGRB.SC.Y.0016.000000T0000Z-220216T0000Z/ /O.CON.KGRB.GL.W.0007.220216T0000Z-220216T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 240 PM CST Tue Feb 15 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...For the Gale Warning, southeast to south winds 20 to 30 kt with gusts up to 35 kt and waves 8 to 12 ft expected. For the Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Gale Warning, from 6 PM this evening to 6 AM CST Wednesday. For the Small Craft Advisory, from 1 PM this afternoon to 6 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
801 WHUS73 KGRB 160250 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 850 PM CST Tue Feb 15 2022 LMZ541>543-161100- /O.CON.KGRB.GL.W.0007.000000T0000Z-220216T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 850 PM CST Tue Feb 15 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Southeast to south winds 20 to 30 kt with gusts up to 35 kt and waves 8 to 12 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Thru 6 AM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
008 WHUS73 KGRB 160858 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 258 AM CST Wed Feb 16 2022 LMZ541>543-161500- /O.CAN.KGRB.GL.W.0007.000000T0000Z-220216T1200Z/ /O.NEW.KGRB.SC.Y.0017.220216T0858Z-220216T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 258 AM CST Wed Feb 16 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and waves 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 15, 3:05 AM CST, 34 minutes earlier.
Area forecast discussion, Feb 15, 3:05 AM CST, 34 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 305 AM CST Tue Feb 15 2022 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 305 AM CST Tue Feb 15 2022 The main forecast concerns in the short-term portion of the forecast will be the potential for light freezing drizzle this afternoon into this evening and then a light rain/snow mix for Wednesday afternoon. Today and tonight: Broad high pressure will continue to slide off to the east of the area today, allowing southerly flow to increase. As WAA increases across the area, isentropic upglide will result in weak forcing as moisture also increases throughout the day. The best overlap of the two will occur from around 18Z/15 through roughly 06Z/16 across the far north into the far northeast portion of the area. The saturated lower levels look to be saturated up to around 1- 1.5 km, which would be ideal for light freezing drizzle to occur. Overall forcing in the low levels appears to be fairly weak, but enough to produce light precipitation. The moisture is warmer than the DGZ, which will reduce the likelihood of any ice crystals being introduced into the layer. Again, this would point toward freezing drizzle as being the main type of light precipitation. The exception could be around mid afternoon, when moisture is a bit deeper and may result in a brief period of snow across the Northwoods. Only looking at a hundreths or two of precipitation, but it doesn't take much to make travel hazardous on untreated surfaces, especially with freezing drizzle. Overnight the better moisture is expected to lift north of the area, which should bring an end to any light precipitation. Winds will also be quite gusty across the area tonight as the pressure gradient increases, with gusts in the 20 to 25 mph range possible. High temperatures are expected to be in the 20s to around 30. Overnight lows will be similar to today's highs as WAA increases across the area. This will allow low temperatures to occur early in the evening and then steadily increase through the overnight hours. Wednesday: A cold front is expected to approach western Wisconsin as a weak low drifts across Ontario Wednesday morning. This cold front will pass through northeast Wisconsin between 18Z/16 and 00Z/17. As this happens, 850mb FGEN forcing will increase, especially across east-central and far northeast Wisconsin. The combination of increased forcing and deeper moisture ahead of the front, will lead to more widespread precipitation coverage in those locations Wednesday afternoon. Thermal profiles and surface temperatures would suggest that a bulk of the precipitation would fall in the form of light rain; however the colder air arriving behind the front will likely allow for a brief period where the snow mixes with or transitions over to snow before quickly ending from west to east. High temperatures are expected to be in the mid to upper 30s to around 40 through early afternoon before dropping from west to east by mid to late afternoon. .LONG TERM...Wednesday Night Through Monday Issued at 305 AM CST Tue Feb 15 2022 Forecast concerns mainly revolve around light precip chances, first with the tail end of a system on Wednesday night, then followed by a potent clipper on Friday/Friday night. Wednesday night through Thursday night...Light precip may be ongoing over east-central Wisconsin well behind a cold front in the mid- level fgen zone at the start of Wednesday evening. Thermal profiles suggest precip will consist of a wintry mix or all rain at first before turning to snow as colder air filters south. Potential accums look really minor, most likely a half inch or less. Once the snow ends, arctic high pressure will gradually build towards the region and become centered across Wisconsin on Thursday night. Due to a strong cyclone passing across the southern Great Lakes and Ohio Valley, it may take time for clouds to depart on Thursday and north winds will likely remain blustery. But precip remains expected to reside south of the region. Finally should see a period of clearing occur on Thursday night, which continues to look cold. Rest of the forecast...Clouds will increase on Friday ahead of the next clipper, which is poised to impact the region on Friday afternoon into Friday night. Light snow looks to move into north- central WI on Friday afternoon before spreading across the rest of the region Friday evening. Amounts continue to look relatively light, perhaps 1-2" over the northwoods and less than 1" further south and east. But in addition to the snow, much colder air (850mb temps of 20-25 below) will push into the area via WNW winds upwards of 50-55 kts. The combo of the snow, wind, and very cold air will likely make this an unpleasant night, with blowing and drifting of the light fluffy snow causing hazardous travel on north-south orientated highways. Another arctic front looks to sag into the region on Sunday night into Monday that could provide very light snow across far northern WI. && .AVIATION...for 06Z TAF Issuance Issued at 1101 PM CST Mon Feb 14 2022 Scattered high clouds, light winds, and VFR conditions have continued into late this evening as high pressure sits overhead. Towards early Tuesday morning, isentropic lift will cause mid- level clouds to increase from the southwest. Winds will turn east/southeast and increase into Tuesday with gusts reaching 20 to 30 kts by late Tuesday afternoon/early Tuesday evening. Meanwhile, there appears to be a small chance for light snow showers to move inland towards the MTW TAF site during the afternoon. Moisture will also increase across the north and bring MVFR cigs and a chance of light snow to the RHI TAF site. Into the evening, MVFR cigs will spread to the central WI TAF sites as warmer air moves into the region. LLWS will also spread across all TAF sites Tuesday evening with southeast winds at the surface and strong southerly winds near 2000 ft. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......MPC AVIATION.......Hykin
Hazardous weather outlook, Feb 15, 3:11 AM CST, 28 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 311 AM CST Tue Feb 15 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 311 AM CST Tue Feb 15 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance of light snow and freezing drizzle late this afternoon and tonight, mainly across north-central Wisconsin. The icy precipitation could lead to hazardous travel. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Light snow and blowing snow will also be possible Friday afternoon into Friday night. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any situations where freezing drizzle leads to hazardous road or sidewalk conditions to the National Weather Service in Green Bay. LMZ521-522-541>543-160915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 311 AM CST Tue Feb 15 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight South gales are expected tonight on Lake Michigan. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is also a chance for gales on Friday afternoon into Friday night. Cooley/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:39 AM CST | Small Craft Advisory | GRB | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.